MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP030
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.A product sample was received for evaluation.Visual and functional testing were performed.No images were provided.Three (3) samples were received without their original packaging inside a ziploc bag, in used conditions and with their certificate of safe handling.Visual inspection was performed at 12 inches under normal lighting to received units, in order to detect any damage on the cuff, airline or pilot balloon.No damaged could be detected.Functional test: samples were filled with 5 cubic centime (cc) of air according to procedures in order to see if there was any functional problem.When inflated the sample 1 with air, the pilot balloon inflated completely.Sample 1: after the whole cuff inflated, the technician deflated and inflated 4 times, all the times the cuff inflated completely.Therefore can conclude failure mode reported wasn?t confirmed.Sample 2: when inflated the sample 2 with air, the pilot balloon inflated completely.After the whole cuff inflated, the technician deflated and inflated 4 times, all the times the cuff inflated completely.Therefore, can conclude failure mode reported wasn't confirmed.Sample 3: when inflated the sample 1 with air, the pilot balloon inflated but all air was stuck it.According to the information for use, the technician manipulated the pilot balloon and the cuff inflated but only one side, the technician manipulated the cuff and the whole cuff inflated.After the whole cuff inflated, the technician deflated and inflated 4 times, all the times the cuff inflated completely.Therefore, can conclude failure mode reported wasn?t confirmed.The samples were tested on leak test.The test was performed under water as per procedures the technician inflated the unit, and visually inspected the sample for 10 seconds, did not observe any leakage.Then submerged the units under water, did not observe any leakage.The technician did not detect leaks during the test.The complaint is not confirmed.The root cause of the reported issue was not confirmed.No corrective actions were taken since the complaint was not confirmed.
 
Event or Problem Description
It was reported while preparing the trach tube for insertion, it was discovered that the cuff of 3 trachs were not inflating.A new trach was received from intensive care unit (icu) to place in the patient.No patient injury was reported.Additional information received 20 may 2021 fourth trach has failed during pre-test.

Brand Name
BIVONA AIRE-CUF(R) PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key16376578
Report Number3012307300-2023-01268
Device Sequence Number17724017
Product Code JOH
UDI-Device Identifier15021312000696
UDI-Public15021312000696
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model Number67SP030
Device Catalogue Number67SP030
Device Lot Number3942489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Initial Report FDA Received Date02/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 MO
Patient SexMale
Patient Weight6 KG